I Need Help Getting Off Klonopin Which I Have Taken for 6 Years Due to Tinnitus

Discussion in 'Support' started by JasonP, Jun 27, 2016.

tinnitus forum
    1. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Okay, I have been taking .5mg klonopin for six years and at first it helped lessen the tinnitus but now I think it is actually making it worse. I want off this crap. Anyone have any experience getting off? What happens if I go a whole day without it? Will that be very bad? Thanks for any help and I would love hearing people's experience with this or other benzodiazapines.
       
    2. Nonna
      Barefooter

      Nonna Member

      Tinnitus Since:
      1/17/16
      Cause of Tinnitus:
      Allergies
      Do u have support at home?
      Cut back slow. Make a plan. I hope you get where you want to be, just take your time.
       
    3. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      Hi Jason,

      I'm coming of 0,5 mg Xanax and my psychiatrist tells me to take it really really slow. I'm only allowed to cut 0,125 mg every four weeks. I still feel a lot of strange things happening to me. I have burning feet, intensified depression, pain in my muscles, emotions going all over the place... The GABA in your brain has to be allowed to get back to a normal level and you have give your brain time to do this.

      Another option would be to switch over Valium but please only do this under doctors supervision. For me it is not an option because Valium is bad for my heart condition.

      I wish you good luck, it maybe is going to be a hard ride but it can be done!
       
    4. PaulBe

      PaulBe Member Benefactor

      Location:
      Cairns
      Tinnitus Since:
      11/2013
      Cause of Tinnitus:
      Probably sound, though never proven
      I'm two years on it. I have tried but the rebound effect means that I can't really do it while I'm actively working. My attempts so far have resulted in excruciating increases in T volume and hyperacusis, and that was just tapering from an already low dose. I don't think it causes the problem, I now think in my case it actually treats the problem to some extent and trying to get off it exposes the underlying T & H in their natural state. When/if I do it it will be a retirement project, or it may not even be that. if you are young you should still try though. You may need a hand from a good psychologist.
       
      • Friendly Friendly x 1
    5. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      If you want to get off after so long, be prepared to spend 6-12 months slowly tapering down.
       
    6. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      That is what I was afraid of.
       
    7. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Thanks, I just called the doctor today to switch me to Valium and taper me off. I will see what she says.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.